MAUDE Adverse Event Report: HALYARD HEALTH COOLIEF* MULTI-COOLED RADIOFREQUENCY KIT; COOLED RF PROBES AND CANNULAS

HALYARD HEALTH COOLIEF* MULTI-COOLED RADIOFREQUENCY KIT; COOLED RF PROBES AND CANNULAS
Model Number MCK3-17-100-4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Staphylococcus Aureus (2058)
Date of Event 10/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in progress.All information reasonably known as of 29nov2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported that a patient had an infection post procedure where coolief probes were utilized.An infection was noted on (b)(6) 2017.The patient had a l4/l5 cooled rf procedure and admitted to hospital on (b)(6) 2017 with abscess noted at the site.Blood cultures were positive for staph infection.The patient is being treated with iv antibiotics, remains hospitalized.Additional information was received on 14-nov-2017 that states, the procedure was a right radiofrequency ablation of l2, l3, l4, l5.One kit was used and the "abscess" was identified at l4-l5.There was no immediate tissue reaction and steroids were not used.No additional information was provided.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, m7045d210, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.No root cause was identified at this time.All information reasonably known as of (b)(6) 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Event or Problem Description
Additional information was received that states, the pain management director reported that the patient had been discharged one week after hospitalization, and sent home on iv antibiotics.

Common Device Name
COOLED RF PROBES AND CANNULAS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7069383
Report Number8030647-2017-00136
Device Sequence Number1301184
Product Code GXI
UDI-Device Identifier10680651405903
UDI-Public10680651405903
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K053082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberMCK3-17-100-4
Device Catalogue Number104059000
Device Lot NumberM7045D210
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date01/16/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient Weight95